PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of postmedjPostgraduate Medical JournalVisit this articleSubmit a manuscriptReceive email alertsContact usBMJ
 
Postgrad Med J. 2000 April; 76(894): 254–256.
PMCID: PMC1741568

Venlafaxine-induced serotonin syndrome with relapse following amitriptyline

Abstract

A case of venlafaxine-induced serotonin syndrome is described with relapse following the introduction of amitriptyline, despite a 2-week period between the discontinuation of one drug and the commencement of the other. Electroencephalography may play an important part in diagnosis. With the increasing use of selective serotonin re-uptake inhibitors, greater awareness of the serotonin syndrome is necessary. Furthermore, the potential for drug interactions which may lead to the syndrome needs to be recognised.


Keywords: serotonin syndrome; venlafaxine; amitriptyline; adverse drug reaction


Articles from Postgraduate Medical Journal are provided here courtesy of BMJ Group